MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403921
Medical Device Problem Codes Break (1069); Failure to Fire (2610)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A flexiva 365 laser fiber was returned in one continuous piece.The returned piece measured approximately 277.8 cm from the top of the connector to the tip which includes the complete distal tip.There was no damage along the body of the fiber.The investigator was unable to examine the fiber face within the sub miniature-a (sma) connector because light was unable to travel to the fiber face, this indicated that the fiber was broken within the connector.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed; no anomalies were noted.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a flexiva 365 laser fiber was used during a ureteroscopy, laser lithotripsy procedure in the ureter performed on (b)(6) 2018.Reportedly, the laser unit used was a holmium console.According to the complainant, during the procedure, it was noted that there was no laser energy coming out from the laser fiber.The procedure was completed with another flexiva 365 laser fiber.There were no serious injury nor adverse patient effects reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the laser fiber was broken within the sma connector.

Brand Name
FLEXIVA (TM) HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8214766
Report Number3005099803-2018-62322
Device Sequence Number1987873
Product Code GEX
UDI-Device Identifier08714729808190
UDI-Public08714729808190
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2021
Device Model NumberM0068403921
Device Catalogue Number69146
Device Lot Number0000006072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2018
Initial Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1